PDA

View Full Version : Xanax & Suboxone


SAVEDBYSUBOXONE
11-16-2004, 02:47 PM
Truth or Muth?! I have been told several different opinions and was curious who has had experience with one, the other or both?.

I take 2 mg at night for rest/sleep, I'm also on 8mg Suboxone daily......My Doctor knows what I'm taking and is fine with it however, he advises me to "try" and get off the Xanax.

I read that Xanax can cause Siezures and W/Ds ect.........At 2mg and 4 months of use what effects will I have is I do stop taking it?.....Thanks :wave:

murphy65
11-16-2004, 03:05 PM
Hey Michael,
you helped me out with my suboxone experience, I will try and help you with the xanax. DO NOT STOP XANAX COLD TURKEY. You have to very slowly wean off of it. I was taking about half of what you are taking and tried it cold turkey. Bad move not to mention it is very dangerous. 95% of the wd symptoms I had were mental and they are tough. Xanax is very strong. You have to slowly wean off and I mean even cutting the pills down to specks. It can be done but it is tough. You can not rush it. I would even talk to your doc about switching to valium and taper off of it. Xanax is very short lasting. I remember I would go into what I called mini wd,s if I spaced my doses out too far. Valium is much easier too taper but you will probably have to wean your dose of xanax down a little before you switch. This is just my experience with Xanax and Valium and I am sure you will get plenty of good advice here from people with more experience. My main advice to you is talk to your doc and take it slow and see about switching to valium. Don't get in a hurry and you can do it.
Murph

Baseball65
11-16-2004, 05:04 PM
Hi Michael..

DITTO DITTO DITTO DITTO to everything murph just said.
I've been on Xanax for about ohh...4 years?? 1/2-1.5 mgs/day for almost the entire time.

I started taking xanax to stop panic/OCD attacks.I only "abused" it for a very brief time before my first detox.I used it to contain the shakes that my morphine/steroid/hydro cocktails used to give me.I was up to 4mgs a day when I checked in.

They made me CT it,and after reading the ASHTON MANUAL,I realize that the detox almost had a "boo-boo" on their hands...2 days off of it ,I started having a seizure(I guess) ..flopping like a fish..uncontrollable shakes,BP was 200/150, heartrate was 110 or so(I wasn't paying to close of attention)......suffice it to say that the Medical detox almost called 911!

I had told the detox that I had no intention of quitting xanax,as after a lifetime of trying other anti-anxiety meds(prozac,buspar,paxil,etc) that I had only abused it for the very tail end of my Narcotic addiction.It is the only med I've ever taken that works.I've never taken it to get high...all it does is make you sleepy...it's not a buzz like an opiate.

Anyways.I've been trying to clean up in general,so I've been keeping a drug "journal" to monitor everything that goes in my system.If you read the ASHTON MANUAL the Dr. who wrote it has an in depth tapering system and plan.

In fact she talks about an amount that the addicted person MUST have to avoid WD symptoms..sometimes lower than the amount that they are using...(I forgot what her name is for that amount..she has her own nomenclature)....ANYWAYS...I know from keeping records that my amount is 1.25mgs of xanax per day.

For example,yesterday I only took .75mgs....I was fine.However,I woke up in full panic mode this AM...the half life of xanax is the shortest of almost any of the benzos so Mr jones comes knocking faster and lets you know real soon when you forgot about him.

According to her method,we(you an I) would taper easier by switching to valium,and then tapering off of that...it has the longest half life of the benzos most widely used,and is much easier to reduce the amount in a graduated fashion.Chipping eenths off of a xanax isn't really precise.

She has a conversion chart and each 1mg of xanax=20mgs valium(double check me on that one)....anyways,I'm going to have my MD read the manual and switch me over starting next week.The xanax still works,but after reading her deal,I think I'd rather only use it to stop an episode,not as a maintanance drug.

Whe you do the search the first results for the manual will ask for money to view it..keep going down the search and the british link will let you view it for free(I'm not sure if you can ******** it)

K.I.T.
Baseball

*rockingham*
11-16-2004, 08:42 PM
for SAVEDBYSUBOXONE,

you should have little to no problem at all weaning off the xanax over a period of a month or so if that is what you choose to do SAVED. dont let the previous posts overwhelm you. its the long term usage over a period of years that brings withdrawal into play. the negative aspect of xanax is something to be aware of but not something to be feared. i do feel that xanax is not something that is to be used indefinitely though. for the reason i have mentioned above.

howard678
11-18-2004, 02:30 AM
People have gotten addicted to Xanax and other benzos in a manner of a few months. I was very addicted after about one year of use. After all my research there appears to be no ryme or reason to these drugs. You do not know how long it takes to get addicted, how hard it will be to come off, or how bad or how long the withdrawals will last. It is very possible that after just 4 months you could stop cold or taper over about a month and suffer nothing more than your old insomnia. If so, rejoice at your huge fortune and move on. If not, well put the drugs back in and taper. A switch to Valium and a slow regime is preferred. Is great to see so many on the net are in tune to the Ashton Manual! It is the best source avaliable about these drugs. Myself, took me a year to finally get off the stuff. Am two months off now and still have real problems, though some hours here and there are good. I cannot work. You want to avoid as much discomfort as you can. So I`d get off now if not addicted yet. If you try a fast taper and are addicted, believe me, you will know it. You will freak and shake. In that case, re-instate this stuff and go with plan B. My take.